# SDR CA040805002

- Difficulty date: August 4, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Cessna TU206G
- Aircraft time: 1,692 hours
- Engine: Cont TSIO520M
- Propeller: Mcauly D3A34C402
- System (JASC): 8011 · Engine Starter
- Part: Gear
- Part number: 539785
- Condition: Broken
- Location: Starter Adapter
- Component: Starter Adapter
- Component part number: 835050A4
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE AIRCRAFT COMPLETED ITS FIRST FLIGHT OF THE DAY WITHOUT INCIDENT. ON THE SECOND START OF THE DAY THE PILOT HEARD THE STARTER MOTOR RUNNING BUT THE ENGINE WAS NOT ROTATING.  INSPECTION AND TROUBLESHOOTING PROCEDURES WERE CARRIED OUT. THE  MECHANIC FOUND THE STARTER ADAPTER GEAR P/N 539785 BROKEN AND SOME DAMAGE INSIDE THE ADAPTER HOUSING. THE ENGINE OIL FILTER WAS REMOVED AND INSPECTED WITH NO INDICATION OF METAL CONTAMINATION. THE ENGINE OIL WAS CHANGED AND A NEW FILTER INSTALLED AS A PRECAUTIONARY MEASURE.
